Alert archive / California / Wind Advisories in 2015

Wind Advisory 4, NWS Sacramento, CA

April 15, 2015

NWS Sacramento, CA issued this wind advisory at Apr 15, 2015, 3:30 AM PDT. It took effect at Apr 15, 2015, 6:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2015, 3:30 AM PDT (10:30 UTC)
In effect from
Apr 15, 2015, 6:00 AM PDT
Expired
Apr 15, 2015, 6:00 PM PDT
In force
12 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

274 
WWUS76 KSTO 151030
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PDT WED APR 15 2015

CAZ015>018-160100-
/O.NEW.KSTO.WI.Y.0004.150415T1300Z-150416T0100Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
INCLUDING THE CITIES OF...REDDING...SACRAMENTO
330 AM PDT WED APR 15 2015

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PDT
THIS EVENING FOR THE SACRAMENTO VALLEY AND DELTA.

* WINDS: NORTH 15 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING: STRONGEST WINDS WILL DEVELOP THIS MORNING AND CONTINUE
  THROUGH THE AFTERNOON.

* LOCATIONS INCLUDE: SACRAMENTO...REDDING. INTERSTATE 5...
  INTERSTATE 505 AND INTERSTATE 80 FROM SACRAMENTO TO FAIRFIELD.

* IMPACTS: DIFFICULT DRIVING CONDITIONS. LOCAL POWER OUTAGES AND
  TREE DAMAGE POSSIBLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR GREATER OR
WIND GUSTS OF 40 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND
SMALL CARS. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWSSACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
1 follow-up statement
365 
WWUS76 KSTO 160059
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
559 PM PDT WED APR 15 2015


CAZ015>018-160200-
/O.EXP.KSTO.WI.Y.0004.000000T0000Z-150416T0100Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
INCLUDING THE CITIES OF...REDDING...SACRAMENTO
559 PM PDT WED APR 15 2015

...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING...

THE WIND ADVISORY FOR THE SACRAMENTO VALLEY AND DELTA WILL BE
ALLOWED TO EXPIRE AT 6 PM THIS EVENING. WINDS WILL HOWEVER REMAIN
BREEZY FOR A NUMBER OF LOCATIONS THROUGH 8 PM BEFORE SUBSIDING. A
MUCH LIGHTER NORTH WIND IS EXPECTED FOR THURSDAY.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWSSACRAMENTO 
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 9:27 PM PDT, 6 hours 3 minutes earlier.

Area forecast discussion, Apr 14, 9:27 PM PDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
927 PM PDT Tue Apr 14 2015

.Synopsis...
High pressure builds over northern California behind a low
pressure system moving eastward across the Great Basin. Breezy to
windy conditions continuing into Thursday morning before winds
diminish. Gradual warming trend through the end of the work week.

&&

.Discussion...
Surface high pressure is building into the Great Basin tonight
and will increase the northeast to east winds in the mountains
after midnight. Some breezy conditions may pick up overnight over
the far west end of the valley as well as the pressure gradient
increases. On Wednesday the winds will increase again and become
breezy to windy across the central valley. The stronger wind gusts
are expected to peak in the 30 to 40 mph range over the central
valley and be the strongest over the southern and central
Sacramento valley.

Northerly flow will continue on Thursday and Friday as the ridge
remains over the region but the winds will be light. Temperatures
will warm each day through Friday warming into the 80s first on
Thursday with continued warming on Friday.

.Extended Discussion (Saturday through Tuesday)

A weak disturbance off the coast near the ORCA border on Saturday
will bring a slight chance of showers over the mountains.
High temperatures are expected to remain above normal by around 10
to 15 degrees on Saturday with highs in the mid to upper 80s in
the Valley and mid 50s to low 70s in the mountains. Temperatures
will be similar on Sunday except the delta region and adjacent
areas will be a few degrees cooler with a delta breeze with upper
low off the coast. An upper level low develops off the California
coast with the disturbance on Sunday but there is differences in
strength and track. The GFS is farther North and stronger than the
ECMWF. The GFS has the closed low off the Northern California
coast bringing some instability over the area for a chance of
showers and possibly thunderstorms, especially over the Sierra.
Added thunderstorms along with the chance of showers for Monday
with the GFS showing the low along the Nor Cal coast. A colder trough
digs down along the West Coast on Tuesday bringing cooler
temperatures and another threat of precipitation especially over
the mountains. Temperatures are expected to drop down to normal or
a little below with this trough with highs only in the low to mid
70s in the Valley and mid 40s to low 60s in the mountains on
Tuesday.

&&

.Aviation...

VFR conditions expected over interior Northern California for the
next 24 hours as high pressure builds over the area. North winds
increasing after 14Z increasing to 15 to 25kts with gusts up to
35kts by afternoon. Winds will decrease Wed evening.

&&

.STO Watches/Warnings/Advisories...
None.
&&

In the hours before

Local storm report, Apr 14, 10:31 PM PDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1031 PM PDT TUE APR 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     NON-TSTM WND DMG 2 S REDDING             40.55N 122.36W
04/13/2015                   SHASTA             CA   NEWSPAPER

            TREE DOWN. POWERLINES DOWN.

&&

NWS SACRAMENTO CA
IRIS SYSTEM
Local storm report, Apr 14, 10:36 PM PDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1036 PM PDT TUE APR 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     NON-TSTM WND DMG 1 ESE REDDING           40.57N 122.35W
04/13/2015                   SHASTA             CA   NEWSPAPER

            TREES DOWN. POWERLINES DOWN.

&&

NWS SACRAMENTO CA
IRIS SYSTEM
Local storm report, Apr 14, 10:46 PM PDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1046 PM PDT TUE APR 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     NON-TSTM WND DMG 1 E REDDING             40.57N 122.34W
04/13/2015                   SHASTA             CA   NEWSPAPER

            TREE DOWN ON GARAGE AND CARS.

&&

NWS SACRAMENTO CA
IRIS SYSTEM

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.